MAUDE Adverse Event Report: ETHICON INC. PROLENE*SOFT POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE*SOFT POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number SPMH
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Erosion (1750); Fistula (1862); Incontinence (1928); Unspecified Infection (1930); Pain (1994); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).In addition, a review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.If the device or further details are received at the later date a supplemental medwatch will be sent.E2013037.Total number of events ¿ 23.Prolene polypropylene mesh - 12.Prolene soft polypropylene mesh - 2.Ultrapro mesh - 3.Vicryl polyglactin 910 mesh ¿ 6.
 
Event or Problem Description
It was reported by an attorney that the patient underwent a gynecological surgical procedure on (b)(6) 2008 and the mesh was implanted.Following the procedure, the patient experienced pain and erosion of her internal bodily tissue and underwent revisionary procedures.No further information is available.
 
Additional Manufacturer Narrative
Date sent to fda: 02/22/2018 ethicon mdr summary reporting exemption e2013037 reporting period october 1, 2017 through november 30, 2017 supplemental 01 - attachment: [12-31-2017 ftl supplemental 01.Xlsx].
 
Additional Manufacturer Narrative
Date sent to fda: 04/12/2018 ethicon mdr summary reporting exemption e2013037 reporting period october 1, 2017 through november 30, 2017 supplemental 02 - attachment: [12-31-2017 ftl supplemental 02.Xlsx].
 
Additional Manufacturer Narrative
Date sent to fda: (b)(4) 2018.Patient codes: (b)(4).It was reported that patient underwent mesh revisions on (b)(4) 2008, (b)(4) 2010, (b)(4) 2015.It was reported that patient underwent mesh revision on (b)(4) 2015.No additional information was provided.Ethicon mdr summary reporting exemption e2013037.Reporting period (b)(4) 2017 through (b)(4) 2017.Supplemental 03 - attachment: [(b)(4) 2017 ftl supplemental (b)(4)].
 
Additional Manufacturer Narrative
Date sent to fda: 08/17/2018 ethicon mdr summary reporting exemption e2013037 reporting period october 1, 2017 through november 30, 2017 supplemental 04 - attachment: [12-31-2017 ftl supplemental 04.Xlsx].
 
Additional Manufacturer Narrative
Date sent to fda: (b)(4) 2018.Ethicon mdr summary reporting exemption e2013037 reporting period (b)(4) 2017 through (b)(4) 2017.
 
Additional Manufacturer Narrative
Date sent to fda: 12/27/2018.Ethicon mdr summary reporting exemption e2013037.Reporting period october 1, 2017 through november 30, 2017.
 
Additional Manufacturer Narrative
Date sent fda: 2/11/2019.Ethicon mdr summary reporting exemption e2013037.Reporting period october 1, 2017 through november 30, 2017.
 
Additional Manufacturer Narrative
Ethicon mdr summary reporting exemption e2013037.Reporting period october 1, 2017 through november 30, 2017.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7118498
Report Number2210968-2017-71792
Device Sequence Number1272733
Product Code FTL
UDI-Device Identifier10705031050464
UDI-Public10705031050464
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2013
Device Catalogue NumberSPMH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/03/2017
10/03/2017
10/03/2017
10/03/2017
10/25/2018
12/27/2018
02/11/2019
04/23/2019
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date02/22/2018
04/12/2018
06/26/2018
08/17/2018
10/25/2018
12/27/2018
02/11/2019
04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR